MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD VEO¿ INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD VEO¿ INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE; PISTON SYRINGE
Model Number 324909
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 6 boxes of bd veo¿ insulin syringes with bd ultra-fine¿ needle were used past the expiration date.The following information was provided by the initial reporter: "consumer called to check expiration date on syringes.Based on product information provided, syringes have expired.Consumer is upset pharmacy sold her expired syringes.Consumer stated she used 6 packs of 10 so far and she has 4 packs left".
 
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 24-feb-2023.H6: investigation summary customer returned 4 empty open polybags, one empty open packing box associated with lot# 6179806 and 37 loose syringes.It was reported by the consumer that syringes were expired and were used.Investigation will be assigned to manufacturing unit holdrege for further evaluation.A review of the manufacturing records was performed and no non-conformances were raised in association with this type of event for this lot.Embecta was able to duplicate or confirm the indicated issue, however, this product was manufactured in september 2016 and shipped out of the manufacturing plant on 9th september 2016 with an expiry date of august 2021 which gives enough time to the retailers or distribution centers to sell it to the customers.Since there is no link back to discrepancy in manufacturing and nothing wrong with labelling, the product was good to be used until expiry.Root cause ¿ no quality notifications or dispatches pertained to the complaint; therefore, no root cause can be determined.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD VEO¿ INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16440722
Report Number1920898-2023-00068
Device Sequence Number5860004
Product Code FMF
UDI-Device Identifier00382903249091
UDI-Public00382903249091
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K212499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number324909
Device Catalogue Number324909
Device Lot Number6179806
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer06/08/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown